Alert archive / Indiana / River Flood Warnings in 2025
River Flood Warning 4, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jan 2, 2025, 11:27 AM EST for 4 counties in Indiana. It took effect at Jan 3, 2025, 5:00 AM EST. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2025, 11:27 AM EST (16:27 UTC)
- In effect from
- Jan 3, 2025, 5:00 AM EST
- Expired
- Jan 4, 2025, 8:30 PM EST
- In force
- 40 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Daviess County, IN, Gibson County, IN, Knox County, IN, Pike County, IN
The radar
The Evansville,IN radar (KVWX), 71 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Edwardsport (FREI3).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
949
WGUS43 KIND 021627
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
1127 AM EST Thu Jan 2 2025
...The National Weather Service in Indianapolis IN has issued a
Flood Warning for the following rivers in Indiana...
White River at Edwardsport.
.Recent heavy rainfall has led to minor flooding along portions of
the East Fork, White, and Wabash rivers. River levels are expected
to fall below flood stage by early next week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov/ind.
The next statement should be issued late tonight by around 230 AM
EST /130 AM CST/.
&&
INC027-051-083-125-030730-
/O.NEW.KIND.FL.W.0004.250103T1000Z-250105T0130Z/
/FREI3.1.ER.250103T1000Z.250104T0000Z.250104T1330Z.NO/
1127 AM EST Thu Jan 2 2025 /1027 AM CST Thu Jan 2 2025/
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO SATURDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...White River at Edwardsport.
* WHEN...From late tonight to Saturday evening.
* IMPACTS...At 15.0 feet, Flooding of low agricultural fields
begin. Daviess CR 375 WN and North River Rd in Knox County
located inside the levees are flooded.
* ADDITIONAL DETAILS...
- At 7:00 AM EST Thursday the stage was 14.3 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 15.5 feet tomorrow evening. It
will then fall below flood stage Saturday morning.
- Flood stage is 15.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3885 8712 3877 8723 3855 8723 3854 8726
3879 8729 3887 8715
$$
CP3 follow-up statements
603
WGUS83 KIND 021635
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1135 AM EST Thu Jan 2 2025
...The Flood Warning continues for the following rivers in Indiana...
East Fork White River at Seymour.
White River at Elliston, Edwardsport and Petersburg.
Wabash River at Lafayette and Montezuma.
.Recent heavy rainfall has led to minor flooding along portions of
the East Fork, White, and Wabash rivers. River levels are expected
to fall below flood stage by early next week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov/ind.
The next statement should be issued late tonight by around 245 AM
EST /145 AM CST/.
&&
INC071-093-175-030745-
/O.EXT.KIND.FL.W.0135.000000T0000Z-250104T1500Z/
/SERI3.1.ER.250101T0137Z.250103T0600Z.250104T0300Z.NO/
1135 AM EST Thu Jan 2 2025
...FLOOD WARNING NOW IN EFFECT UNTIL LATE SATURDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...East Fork White River at Seymour.
* WHEN...Until late Saturday morning.
* IMPACTS...At 13.5 feet, Lowland flood continues. County Road 700 E
begins to flood.
* ADDITIONAL DETAILS...
- At 10:45 AM EST Thursday the stage was 12.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:45 AM EST Thursday was 12.9 feet.
- Forecast...The river is expected to rise to a crest of 13.1
feet just after midnight tonight. It will then fall below
flood stage late tomorrow evening.
- Flood stage is 12.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
3893 8604 3906 8587
$$
INC027-055-083-030745-
/O.EXT.KIND.FL.W.0134.000000T0000Z-250104T0000Z/
/ELLI3.1.ER.000000T0000Z.250102T1800Z.250103T1200Z.NO/
1135 AM EST Thu Jan 2 2025
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...White River at Elliston.
* WHEN...Until tomorrow evening.
* IMPACTS...At 18.0 feet, River approaching River Road north of CR
150 W in Greene County. Some low lying agricultural land begins
to flood.
* ADDITIONAL DETAILS...
- There is no current observed data.
- Forecast...The river is expected to fall below flood stage
tomorrow morning and continue falling and remain below flood
stage.
- Flood stage is 18.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3912 8692 3908 8694 3900 8693 3900 8697
3905 8699 3913 8696
$$
INC045-121-157-165-171-030745-
/O.EXT.KIND.FL.W.0002.000000T0000Z-250103T1800Z/
/LAFI3.1.ER.250103T0000Z.250103T0000Z.250103T0600Z.NO/
1135 AM EST Thu Jan 2 2025
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Wabash River at Lafayette.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 11.0 feet, Nuisance flooding of a couple of low
agricultural fields begins in far western part of Tippecanoe
County.
* ADDITIONAL DETAILS...
- At 10:30 AM EST Thursday the stage was 10.8 feet.
- Forecast...The river is expected to rise to a crest of 11.0
feet this evening. It will then fall below flood stage just
after midnight tonight.
- Flood stage is 11.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4054 8670 4040 8688 4033 8709 4040 8709
4048 8688 4056 8673
$$
INC121-165-167-030745-
/O.EXT.KIND.FL.W.0001.000000T0000Z-250104T1800Z/
/MTZI3.1.ER.250101T2225Z.250102T1800Z.250104T0600Z.NO/
1135 AM EST Thu Jan 2 2025
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SATURDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Wabash River at Montezuma.
* WHEN...Until early Saturday afternoon.
* IMPACTS...At 14.0 feet, Several hundred acres of bottomlands along
the right bank from the mouth of Sugar Creek to northern edge of
Montezuma begin to flood.
* ADDITIONAL DETAILS...
- At 10:45 AM EST Thursday the stage was 14.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:45 AM EST Thursday was 14.7 feet.
- Forecast...The river will fall below flood stage early
tomorrow afternoon to 13.9 feet tomorrow evening. It will
then rise to flood stage early Saturday morning. It will fall
for the remainder of the period.
- Flood stage is 14.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3997 8739 3986 8734 3977 8736 3977 8740
3985 8741 3997 8745
$$
INC027-051-083-125-030745-
/O.EXT.KIND.FL.W.0003.250104T0600Z-250106T0200Z/
/PTRI3.1.ER.250104T0600Z.250104T1800Z.250105T1400Z.NO/
1135 AM EST Thu Jan 2 2025 /1035 AM CST Thu Jan 2 2025/
...FLOOD WARNING NOW IN EFFECT FROM LATE FRIDAY NIGHT TO LATE SUNDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...White River at Petersburg.
* WHEN...From late Friday night to late Sunday evening.
* IMPACTS...At 16.0 feet, Flooding affects agricultural lands.
* ADDITIONAL DETAILS...
- At 10:45 AM EST Thursday /9:45 AM CST Thursday/ the stage was
15.1 feet.
- Forecast...The river is expected to rise above flood stage
early Saturday morning to a crest of 16.5 feet early Saturday
afternoon. It will then fall below flood stage late Sunday
morning.
- Flood stage is 16.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3852 8723 3850 8729 3851 8744 3854 8744
3855 8736 3853 8729 3856 8723
$$
INC027-051-083-125-030745-
/O.CON.KIND.FL.W.0004.250103T1000Z-250105T0130Z/
/FREI3.1.ER.250103T1000Z.250104T0000Z.250104T1330Z.NO/
1135 AM EST Thu Jan 2 2025 /1035 AM CST Thu Jan 2 2025/
...FLOOD WARNING REMAINS IN EFFECT FROM LATE TONIGHT TO SATURDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...White River at Edwardsport.
* WHEN...From late tonight to Saturday evening.
* IMPACTS...At 15.0 feet, Flooding of low agricultural fields
begin. Daviess CR 375 WN and North River Rd in Knox County
located inside the levees are flooded.
* ADDITIONAL DETAILS...
- At 7:00 AM EST Thursday the stage was 14.3 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 15.5 feet tomorrow evening. It
will then fall below flood stage Saturday morning.
- Flood stage is 15.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3885 8712 3877 8723 3855 8723 3854 8726
3879 8729 3887 8715
$$
CP405
WGUS83 KIND 030248
FLSIND
Flood Statement
National Weather Service Indianapolis IN
948 PM EST Thu Jan 2 2025
...The Flood Warning continues for the following rivers in Indiana...
East Fork White River at Seymour.
White River at Elliston, Edwardsport, and Petersburg.
Wabash River at Montezuma.
...The Flood Warning is cancelled for the following rivers in
Indiana...
Wabash River at Lafayette.
.Recent heavy rainfall has led to minor flooding along portions of
the East Fork, White, and Wabash rivers. River levels are expected
to fall below flood stage by early next week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov/ind.
The next statement should be issued this evening by around 1100 PM
EST /1000 PM CST/.
&&
INC045-121-157-165-171-030400-
/O.CAN.KIND.FL.W.0002.000000T0000Z-250103T0248Z/
/LAFI3.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
948 PM EST Thu Jan 2 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Wabash River at Lafayette.
* ADDITIONAL DETAILS...
- At 8:30 PM EST Thursday the stage was 10.8 feet.
- Forecast...Observations indicate that the river crested at
10.8 feet Thursday afternoon and is beginning to recede.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4054 8670 4040 8688 4033 8709 4040 8709
4048 8688 4056 8673
$$
INC071-093-175-031800-
/O.EXT.KIND.FL.W.0135.000000T0000Z-250104T0400Z/
/SERI3.1.ER.250101T0137Z.250102T1645Z.250103T1600Z.NO/
948 PM EST Thu Jan 2 2025
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...East Fork White River at Seymour.
* WHEN...Until late tomorrow evening.
* IMPACTS...At 12.0 feet, Significant agricultural lands begins to
flood. High water affects some local roads.
* ADDITIONAL DETAILS...
- At 8:45 PM EST Thursday the stage was 12.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:45 PM EST Thursday was 12.9 feet.
- Forecast...The river is expected to fall below flood stage
late tomorrow morning and continue falling and remain below
flood stage.
- Flood stage is 12.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
3893 8604 3906 8587
$$
INC027-055-083-031800-
/O.EXT.KIND.FL.W.0134.000000T0000Z-250103T2000Z/
/ELLI3.1.ER.000000T0000Z.250103T0600Z.250103T0800Z.NO/
948 PM EST Thu Jan 2 2025
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...White River at Elliston.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 18.0 feet, River approaching River Road north of CR
150 W in Greene County. Some low lying agricultural land begins
to flood.
* ADDITIONAL DETAILS...
- There is no current observed data.
- Forecast...The river is expected to fall below flood stage
late tonight and continue falling and remain below flood
stage.
- Flood stage is 18.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3912 8692 3908 8694 3900 8693 3900 8697
3905 8699 3913 8696
$$
INC121-165-167-031800-
/O.EXT.KIND.FL.W.0001.000000T0000Z-250104T0430Z/
/MTZI3.1.ER.250101T2225Z.250102T1745Z.250103T1630Z.NO/
948 PM EST Thu Jan 2 2025
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Wabash River at Montezuma.
* WHEN...Until late tomorrow evening.
* IMPACTS...At 14.0 feet, Several hundred acres of bottomlands along
the right bank from the mouth of Sugar Creek to northern edge of
Montezuma begin to flood.
* ADDITIONAL DETAILS...
- At 8:45 PM EST Thursday the stage was 14.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:45 PM EST Thursday was 14.7 feet.
- Forecast...The river is expected to fall below flood stage
late tomorrow morning and continue falling and remain below
flood stage.
- Flood stage is 14.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3997 8739 3986 8734 3977 8736 3977 8740
3985 8741 3997 8745
$$
INC027-051-083-125-031800-
/O.EXT.KIND.FL.W.0004.250103T1200Z-250104T1200Z/
/FREI3.1.ER.250103T1200Z.250103T1800Z.250104T0000Z.NO/
948 PM EST Thu Jan 2 2025 /848 PM CST Thu Jan 2 2025/
...FLOOD WARNING NOW IN EFFECT FROM FRIDAY MORNING TO SATURDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...White River at Edwardsport.
* WHEN...From Friday morning to Saturday morning.
* IMPACTS...At 15.0 feet, Flooding of low agricultural fields
begin. Daviess CR 375 WN and North River Rd in Knox County
located inside the levees are flooded.
* ADDITIONAL DETAILS...
- At 7:00 PM EST Thursday /6:00 PM CST Thursday/ the stage was
14.5 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 15.1 feet early tomorrow
afternoon. It will then fall below flood stage tomorrow
evening.
- Flood stage is 15.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3885 8712 3877 8723 3855 8723 3854 8726
3879 8729 3887 8715
$$
INC027-051-083-125-031800-
/O.EXT.KIND.FL.W.0003.250104T0300Z-250105T1200Z/
/PTRI3.1.ER.250104T0300Z.250104T0600Z.250105T0000Z.NO/
948 PM EST Thu Jan 2 2025 /848 PM CST Thu Jan 2 2025/
...FLOOD WARNING NOW IN EFFECT FROM FRIDAY EVENING TO SUNDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...White River at Petersburg.
* WHEN...From Friday evening to Sunday morning.
* IMPACTS...At 16.0 feet, Flooding affects agricultural lands.
* ADDITIONAL DETAILS...
- At 8:45 PM EST Thursday /7:45 PM CST Thursday/ the stage was
15.3 feet.
- Forecast...The river is expected to rise above flood stage
late tomorrow evening to a crest of 16.1 feet early Saturday
morning. It will then fall below flood stage Saturday
evening.
- Flood stage is 16.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3852 8723 3850 8729 3851 8744 3854 8744
3855 8736 3853 8729 3856 8723
$$
CM881
WGUS83 KIND 031534
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1034 AM EST Fri Jan 3 2025
...The Flood Warning is cancelled for the following rivers in
Indiana...
East Fork White River at Seymour.
White River at Elliston.
White River at Edwardsport.
.River levels are falling and are below flood stage on the East Fork
White and parts of the White.
INC071-093-175-031645-
/O.CAN.KIND.FL.W.0135.000000T0000Z-250103T1534Z/
/SERI3.1.ER.250101T0137Z.250102T1645Z.250103T1356Z.NO/
1034 AM EST Fri Jan 3 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the East Fork White River at Seymour.
* ADDITIONAL DETAILS...
- At 9:45 AM EST Friday the stage was 11.9 feet.
- Forecast...The river is expected to fall and remain below
flood stage.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
3893 8604 3906 8587
$$
INC027-055-083-031645-
/O.CAN.KIND.FL.W.0134.000000T0000Z-250103T1534Z/
/ELLI3.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1034 AM EST Fri Jan 3 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the White River at Elliston.
* ADDITIONAL DETAILS...
- There is no current observed data.
- Forecast...The river is expected to fall and remain below
flood stage.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3912 8692 3908 8694 3900 8693 3900 8697
3905 8699 3913 8696
$$
INC027-051-083-125-031645-
/O.CAN.KIND.FL.W.0004.000000T0000Z-250103T1534Z/
/FREI3.1.ER.250103T1646Z.250103T1800Z.250104T0000Z.NO/
1034 AM EST Fri Jan 3 2025 /934 AM CST Fri Jan 3 2025/
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the White River at Edwardsport.
* ADDITIONAL DETAILS...
- At 7:00 AM EST Friday /6:00 AM CST Friday/ the stage was 14.6
feet.
- Forecast...The river is cresting and is expected to remain
below flood stage.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3885 8712 3877 8723 3855 8723 3854 8726
3879 8729 3887 8715
$$
CPWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jan 2, 10:47 AM EST, 40 minutes earlier. Its key messages:
- Snow showers tonight, with accumulations.
- Cold Temperatures arrive for the foreseeable future tonight.
- A significant winter storm will likely effect the region Sunday- Monday, low confidence on precipitation types and snowfall totals
Area forecast discussion, Jan 2, 10:47 AM EST, 40 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1047 AM EST Thu Jan 2 2025 .KEY MESSAGES... - Snow showers tonight, with accumulations. - Cold Temperatures arrive for the foreseeable future tonight. - A significant winter storm will likely effect the region Sunday- Monday, low confidence on precipitation types and snowfall totals && .FORECAST UPDATE... Issued at 1046 AM EST Thu Jan 2 2025 Continued confidence in a quick moving clipper system to arrive this evening with snowfall through 3AM. Trends have pointed towards a slightly warmer antecedent airmass as the clipper arrives, which should lead to mostly rain initially along and south of I-74, with a slow transition towards a rain/snow mix. This warmer start will likely lead to a greater snowfall gradient across central Indiana, leading to some uncertainty on snow totals along the I-74 corridor. Current expectation is for 1-2" along and north of HWY-26, with snow totals of 0.5-1" along the I-74 corridor. Snowfall should begin to leave central Indiana between 4-5AM, limiting impacts to the Friday morning commute. && .SHORT TERM (Today and tonight)... Issued at 329 AM EST Thu Jan 2 2025 Synopsis: Surface analysis early this morning showed strong high pressure in place over AR/W TN and NRN MS. Strong, large and broad low pressure was found centered over Maine. These two systems were resulting in a cold northwest flow across Central Indiana. Aloft, deep and broad low pressure was found over northern Ontario. This low was allowing a cold northwest flow in place across much of the United States. GOES16 shows an area of stratocu exiting central Indiana to the east resulting in mostly clear skies across the forecast area. Temperatures were in the middle to upper 20s. High cloud was found over the plains states, over NB, IA and the Dakotas within the upstream flow aloft. Today - Quiet weather will be expected today with partial sunshine this morning leading to increasing clouds this afternoon. This will mainly be the result of the strong high pressure system to the south pushing a surface ridge axis across Indiana through the day. Forecast soundings and time heights show a dry column today, however some upper level saturation is noted later in the day. This will be due to the expected arrival of the mid and high clouds over the Central and northern plains, within the upstream flow aloft. Thus an increasing cloudiness type forecast is expected by this afternoon. Minimal temperature advection is expected today. Thus the highs in the upper 30s to around 40 will be expected. Tonight - Changeable weather is expected tonight. In the wake of the departing high pressure system a quick moving clipper system is expected to sweep across Indiana this evening and will exit overnight. Aloft, this system does not appear to have much support as the models just show a weak wave within the amplifying NW flow aloft. Within the lower levels, a cool front boundary provides good lower level convergence as the earlier high departs east. This frontal boundary, as it passes, will be the triggering onset for the arrival of much colder temperatures that will last for the foreseeable future. Temperatures above freezing will not arrive for at least the next 7 days, likely more. But I digress, back to tonight's system. Forecast soundings tonight show good saturation within the mid and lower levels by 06Z at IND, including within the DGZ. Pwats for this system do not appear too large, with values only near 0.3-0.4. HRRR shows areas of snow showers pushing across Central Indiana between 03Z and 09Z, in conjunction with the frontal passage. Thus will include best pops during this time. Best forcing and moisture appears to be mainly north of I-70, thus highest pops and higher amounts should be found at those locations. However it does appear that most of the forecast area will be impacted. Snow falling late overnight and during the early morning hours may result in a slippery roads and surfaces if untreated during the Friday morning commute. Snow amounts should be less around 2 inches across northern parts of Central Indiana, including Kokomo, Anderson and Muncie. One inch amounts will be more likely along the I-70 corridor with lesser amounts south. As always with these systems, isolated higher amounts cannot be ruled out. With the onset of strong cold air advection in the wake of the front, expect lows in the lower 20s. && .LONG TERM (Friday through Wednesday)... Issued at 329 AM EST Thu Jan 2 2025 Friday through Saturday night... Light snow should end just before dawn Friday with perhaps lingering flurries over northeastern counties, yet minor impacts are possible early Friday from slippery roads with readings slow to rebound through the low 20s. The remainder of the early-long term will feature dry and cold conditions as polar/arctic high pressure steadily builds in from the northwest. This will make for blustery conditions Friday with sustained winds around 15 mph gusting to 20-25 mph through much of the day...holding wind chills under 20 degrees for most areas. Under at least partial clearing Friday afternoon, temperatures should reach the mid-20s to low 30s. The first half of the weekend will exhibit fair weather as temperatures range from mainly the teens during overnights to 20s on Saturday. Wind chills mainly under 10 degrees Friday night should fall slightly below zero for several northern counties. Sunday through Monday... Confidence increasing in significant to potential major winter storm impacting central Indiana within Sunday to Monday timeframe. Cold, polar surface high pressure will be in place ahead of lee-side surface cyclogenesis into Oklahoma early Sunday. System is expected to then slowly track in an east-northeasterly direction, bringing accumulating snow and/or ice across the Midwest and Ohio Valley. Confidence in storm track and associated precipitation type decreases through this 36-hr period...given location and timing of potential development of additional surface low pressure to south/east of original circulation. Lack such additional center of circulation in/near Kentucky would encourage mixed/ice precipitation further north into CWA...per original low curling in a more northeasterly trajectory around predominant center of arctic high pressure back over northern Plains. However the storm system's overall detachment from the northern jet should favor at least a secondary low that would serve to pull entire trough in a more easterly direction...as favored slightly in latest set of ensembles. Careful attention will be paid to any continuation of such trends in upcoming updates. Trends exhibited by latest data also include better agreement between ensembles and operational solutions...albeit perhaps at the expense of overall run to run consistency with a slight northern trend in both the area of heavier precipitation and also potential for mixed/icy precipitation types. Supporting wave and surface low are also trending stronger in some guidance. If a broad and perhaps double-barrel trough were to stretch west-to-east, likely somewhere between the OH and TN Valleys...a very wide precipitation shield of snow could extent from Virginia back to the central Plains around the Sunday night timeframe. Locally, moderate to heavy precipitation is possible around the Sunday and into Sunday night timeframe along the warm frontal zone. Less certainty surrounds probably less-intense, yet potentially steady precipitation into the Monday timeframe...where any broad/multi-circulation surface trough set-up would likely be slower to drag east, while also possibly maintaining higher rates of accumulation. Perhaps this system's greatest uncertainty still exists across our CWA, yet confidence is increasing in both snow being the primary precipitation type north of the I-70 corridor...and the potential for heavy mixed precipitation is increasing for at least our far southern zones and towards the Ohio Valley. Lower confidence in precipitation type and amounts is found for the broad area in between. However, the potential for heavy snow and/or mixed precipitation is greater along/south of the I-70 corridor than points north. And it is likely any part of central Indiana that sees ample mixed precip likely receives at least light to moderate accumulating snow before changeover. Also, forecast soundings indicate that mainly sleet may prevail within any area of mixed precipitation thanks to refreeze layer temperatures below -5 Celsius near the surface...which would agree with the strength of the antecedent cold air and ample diabatic cooling through the boundary layer. Expect precipitation to taper off as all snow by PM hours Monday with low temperatures probably around 10F Monday night and wind chill values around zero Monday night. We recommend partners and public to stay tuned for further updates late this week and into the weekend. Confidence in further details will increase as the supporting upper wave enters the Pacific Northwest and can begin to be resolved by upper air observations on Friday. Tuesday and Wednesday... Mainly dry yet very cold conditions should be the rule with temperatures ranging from single digits to hopefully around 20F, although highs in the teens may be a reality for anywhere with a moderately deep snow pack. Flurries and a few snow showers will be possible amid the overall cyclonic flow. && .AVIATION (12Z TAF Issuance)... Issued at 543 AM EST Thu Jan 2 2025 Impacts: - VFR for through 030200Z. - MVFR returns after 030200Z Friday Discussion: High pressure moving through the Tennessee and Ohio Valleys will control Indiana's weather today, providing mainly VFR conditions. This morning, GOES16 shows some VFR Cigs over the middle Mississippi River Valley that will push across the TAF sites today. Overall this will result in continued VFR conditions through the day. A quick moving Alberta Clipper system will sweep across Indiana tonight. Forecast soundings show deep saturation arriving with this feature, starting after 03Z and persisting through 08Z-09Z. Thus for now have included a period of snow after 0302000Z along with MVFR cigs and visibilities as these features pass. Some warmer air in place at HUF and BMG may result in less snow and a mix of of rain and snow, but MVFR conditions are expected nonetheless. MVFR cigs are expected to persist after the precipitation ends on Friday morning as strong cold air advection arrives in Central Indiana. && .IND WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Updike SHORT TERM...Puma LONG TERM...AGM AVIATION...Puma
Hazardous weather outlook, Jan 2, 3:41 AM EST, 7 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 341 AM EST Thu Jan 2 2025 INZ021-028>031-035>049-051>057-060>065-067>072-030845- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 341 AM EST Thu Jan 2 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Snow showers are expected to arrive across central Indiana this evening and push across the state through the night. Snow accumulations of 1-2 inches will be possible across northern Central Indiana, including the cities of Kokomo, Anderson and Muncie. Lesser amounts will be found south. Any untreated surfaces may be slick and snow covered late this evening through the overnight hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Single digit to near zero wind chills are possible at times Friday into Saturday. A potential winter storm will impact the Ohio Valley on Sunday and Monday, with widespread snowfall accumulations likely. Subzero wind chills are likely by mid week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to monitor forecast updates and report observed snowfall totals late this week and early next. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind JP
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 3:18 PM EST | Winter Storm Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 35 hr |
Nearby
River Flood Warnings in Indiana, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.